Thunderstorm Wind, Langlade
- When
- August 4, 5:00 AM CST
- Where
- Langlade County, Lily
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 45.300, -88.850
Thunderstorms, that developed ahead of a cold front, moved across central Wisconsin and downed a 3/4 mile wide area of trees in Lily, knocking out power and phone service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms, that developed ahead of a cold front, moved across central Wisconsin and downed a 3/4 mile wide area of trees in Lily, knocking out power and phone service.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 4, 3:00 AM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT THU AUG 4 2005 .SHORT TERM...TODAY THROUGH FRIDAY. COLD FRONT SWEEPING ACROSS THE FORECAST AREA TODAY IS THE MAIN FEATURE FOR THIS PERIOD. SCATTERED THUNDERSTORMS IN THE ADVANCE OF THE FRONT SHOULD EXIT THE AREA FROM WEST TO EAST EARLY TODAY THOUGH THERE ARE SOME SHOWERS BEHIND THE FRONT AS WELL. TODAY WILL NOT BE AS HOT AND HUMID AS YESTERDAY...BUT IT WILL STILL BE ABOVE NORMAL. COOLER AND DRIER AIR ARRIVES TONIGHT AND REMAINS THROUGH THE REMAINDER OFTHE WEEK. ETA MOS TEMPERATURES LOOK BEST. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...FORECAST FOCUS ON TEMPERATURES AND PRECIPITATION CHANCES NEXT WEEK. WHILE THE MODELS AGREE ON KEEPING THE WEEKEND DRY THE EVOLUTION OF THE SYSTEM OUT IN THE PLAINS DURING THE WEEKEND IS VASTLY DIFFERENT. THE GFS HAS A MUCH SLOWER SYSTEM THAT WOULD NOT BRING PRECIPITATION INTO THE CWA UNTIL TUESDAY NIGHT WITH VERY WARM 850 MB TEMPERATURES IN THE LOW TO MID 20 CELSIUS RANGE. THE NAM...CANADIAN AND ECMWF TAKE A MORE PROGRESSIVE APPROACH WITH A FRONTAL BOUNDARY ENTERING THE CWA ON MONDAY AND SLOWLY MOVING OUT OF THE CWA. ANOTHER FRONT IS FORECAST TO BRING THUNDERSTORMS TO THE NORTHERN CWA TUESDAY NIGHT AND WEDNESDAY. 850 MB TEMPERATURES ARE MUCH COOLER AND GENERALLY IN THE MID TO UPPER TEENS CELSIUS. GIVEN THE MORE CONSISTANT AND UNIFIED APPROACH WILL SIDE WITH THE MORE PROGRESSIVE MODELS AND LEAVE THE PRECIPITATION FORECAST AS IS AND KEEP TEMPERATURES OUT OF THE 90S AS THE GFS 850 MB TEMPERATURES WOULD SUGGEST. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 145 PM CDT WED AUG 3 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 145 PM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH-CENTRAL WISCONSIN LATE THIS AFTERNOON...AND ACROSS THE AREA TONIGHT. A COLD FRONT WILL PUSH EAST TOWARD THE AREA THIS AFTERNOON...THEN SLOWLY PUSH ACROSS THE AREA TONIGHT. THE FRONT IS EXPECTED TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE GREATEST RISK OF SEVERE WEATHER WILL BE BETWEEN 600 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK...BUT ORGANIZED SEVERE STORMS DO NOT APPEAR LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED LATE THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-564-041100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 145 PM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. A COLD FRONT WILL PUSH EAST TOWARD THE AREA THIS AFTERNOON...THEN SLOWLY PUSH ACROSS THE AREA TONIGHT. THE FRONT IS EXPECTED TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE GREATEST RISK OF SEVERE WEATHER WILL BE BETWEEN 600 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK...BUT ORGANIZED SEVERE STORMS DO NOT APPEAR LIKELY. SKOWRONSKI WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 106 km away, was scanning. The volume nearest the first event began at 11:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471814.